Discussions that mention xanax

Addiction & Recovery board


Hello Luke1973
Welcome....
You've come to the right place....5 weeks ago I finally signed up on this board and posted and I've received nothing but support..been off of Hydro 20 days today,and I don't remember feeling this good in a LOnnnnnnnnG time.I feel like I've been given my life back.

One thing you should know...the severity of detox symptoms has to do with how much AS WELL as how long you've taken them.Because you've acknowledged this at 7 months,(as opposed to 7 years)you might not have too tough of a time detoxing.Keep going like some of us and it gets a little tougher.I was taking 7-10 lortabs a day with morphine,xanax,valium,tamezapam and methylprednisone(steroid) and the stray this and that I could find (tussionex,percocet,darvon).

The catalyst for it all was the hydro.I can remember back when it was really only the Hydro for a loooooong time,then the others started piling up.

When I was in detox,people who were taking much more Hydro than I,were having relatively short detoxes.

In fact I was jealous of the "pure" hydro people...they got well really fast.

That said,even strung on all the other crap for 3 and a half years,I am really glad it's gone....there is soooo much more time in the day now!

It's hard to lose your best friend.

..until you find your best friend is lying and stealing from you!!

The law says that if you go to a doctor they Have to do something to help you.You'd be a wise man to come clean with your Md. at your visit.Being Honest,as you have been with us,means your probably really ready to quit.

My wife of 12 years was not thrilled about me being "sick" while I detoxed,and I think she's still even a little annoyed (though she hides it well) but this will subside......hydro addiction doesn't.

Keep talking to us

Baseball65
Hi luke.
I wasn't at all trying to depreciate your experience,just pointing out the POSITIVE aspect of quitting earlier being advantageous for WD's.

The reason you need to see an Md.,is to get the scripts that will lessen the severity of the withdrawals.

You'll need either a clonidine patch or clonidine in pill form for your Blood pressure (It goes up during detox)

you'll need either xanax or librium or klonopin to keep you relaxed (all benzodiazipins...careful....I was addicted to them as well)...this is what shakes the heebie-jeebies.

and..if you're doctor is merciful,he'll give you some kind of sleeping med....sonata,ambien,restoril....be CAREFUL...these are also benzo's and are also addictive.

I've been on librium,and I can assure you it is effective at getting rid of the heebie-jeebies AND you won't get addicted to it cuz it sux!!!!(makes you really drowsy)

xanax should be taken very carefully...I was taking 4-5MG's a day with hydro....I was sicker than a girl who was slamming 300$ worth of Heroin per day!! The doctor said it was the xanax withdrawal that made me so ill !!!

Benzos are a tougher kick than narcotics (say the experts) so be careful that the fire fighting fire doesn't start another fire.

I gave all my meds to my wife. It sounds like your wife is also on your side so that might be a good route.

Let us know how you are.I used a buddy from this board to phone everyday,just to have someone to talk to........e-mail me and I'll shoot you a Ph# so you can have someone to talk to when your kicking....someone who has already kicked.Me.

Baseball65